MAUDE Adverse Event Report: DJO, LLC CHATTANOOGA INTELECT TRANSPORT 2CH STIM US STD; STIMULATOR, ULTRASOUND AND MUSCLE, FOR USE IN APPLYING THERAPEUTIC DEEP HEAT

DJO, LLC CHATTANOOGA INTELECT TRANSPORT 2CH STIM US STD; STIMULATOR, ULTRASOUND AND MUSCLE, FOR USE IN APPLYING THERAPEUTIC DEEP HEAT
Model Number 2783
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Lead(s), Burn(s) From (3161)
Date of Event 01/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of an audit of the dj orthopedics (b)(4); fda issued a finding on 13 december 2018 that "procedures for receiving, reviewing, and evaluating complaints by a formally designated unit have not been adequately established." this report is being submitted as part of djo's efforts to address this finding.One intelect advanced stim module (part number 2773ms, serial number (b)(4)) was returned for evaluation along with a set of four unknown brand electrodes.The unit passed functional testing.The lead wires tested within specified tolerance.However, the electrodes were tested but were not included in the final results due to unknown specifications.The electrodes were dirty and missing gel.
 
Event or Problem Description
It was reported that, while being treated for a left ankle sprain, the unit caused burns to the patient.There was reportedly no pain at the time of treatment.Blisters rose over the next 1-2 days.Patient reportedly noticed bleeding in the shower.Upon presenting to clinic again, the patient was provided with gause and medical tape, and was advised to seek medical attention at a walk-in clinic.Patient was prescribed two weeks of oral antibiotics and advised to keep the wound clean and dry.The chattanooga int advanced stim monochrome int'l std, part number 2773ms, is not marketed in the united states, but is substantially similar to a product that is marketed in the united states.Thus, it will be reported under chattanooga intelect transport 2ch stim us std, part number 2783.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed for the reported product with serial number (b)(4).There was no information in the dhr that would indicate a problem that contributed to the reported complaint.Complaint data for similar products and issues going back 9 months has been reviewed.The trend indicates that reported customer complaints are within control.

Brand Name
CHATTANOOGA INTELECT TRANSPORT 2CH STIM US STD
Common Device Name
STIMULATOR, ULTRASOUND AND MUSCLE, FOR USE IN APPLYING THERAPEUTIC DEEP HEAT
Manufacturer (Section D)
DJO, LLC
1430 decision street
vista CA 92081 9663
MDR Report Key8732107
Report Number9616086-2019-00026
Device Sequence Number16712238
Product Code IMG
UDI-Device Identifier00888912293945
UDI-Public00888912293945
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040285
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;